MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA MISAGO RX SELF-EXPANDING PERIPHERAL STENT

TERUMO CORPORATION, ASHITAKA MISAGO RX SELF-EXPANDING PERIPHERAL STENT
Catalog Number SXR06150L
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/18/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H.6.- results = 515 and 3252 is based on evaluation of the cine image; 213 is based on the retention sample from the reported lot.H.6.- conclusions = 77 is based on evaluation of the cine image; 71 is based on the retention sample from the reported lot.The actual device was not returned to the manufacturing facility for evaluation.Therefore, the investigation was based upon evaluation of the user facility information, a cine image of the device provided by the user facility and a retention sample from the reported product code/lot # combination.A review of the cine images confirmed that the implanted misago stent had been elongated.The retention sample was evaluated.Visual inspection found no anomalies along the total length.Magnifying inspection of the sliding part including the stent, confirmed no anomalies.The outside diameter of the sliding part, including the stent, was confirmed to meet manufacturing specifications.Magnifying inspection of the sliding part and the traction wire-fixed part found no anomalies.The sample was deployed in hot water at 37°c and inspected under magnification, no anomalies were noted.The outside diameter and the wall thickness of the stent strut were confirmed to meet manufacturing specifications.Magnifying inspection of the inner shaft where the stent had been crimped found no anomalies which would cause a difficulty in deploying the stent.A review of the device history record and the product release decision control sheet of the involved product/lot# combination was conducted with no relevant findings.A review of the complaint history files confirmed that the involved product/lot# combination has not been reported previously.The retention sample was confirmed to be the normal product with no inherent deficiency which would relate to the generation of a fracture on the stent.There is no evidence that this event was related to a device defect or malfunction.Although the exact cause cannot be determined based on the investigation result, it is likely that when the device used in combination with the actual sample became caught in the stent strut of the implanted device the actual sample was exposed to a force, resulting in the reported elongation.The device labeling does address the potential for such an occurrence in the instruction for use (ifu) with the statement such as the following: "failure to maintain a fixed delivery catheter position or constraining the delivery catheter during deployment may result in stent compression (shortening) or elongation." terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.H3 other text : actual device not returned.
 
Event or Problem Description
The user facility reported stent elongation in the misago device.Follow up communication with the user facility confirmed the following information: two sxr0615ol's were deployed in the left sfa via contralateral access; the first was placed distal and the second was placed proximal through the proximal end of the distal or first stent; both deployed without issue and no deformation was noted post dilation through angiography; the doctor then performed pedal access of the left tibial artery to cross a lesion from below; once across the lesion, the doctor employed a snare catheter from above; the doctor encountered a problem when advancing the snare; there was resistance upon entering the distal misago that was placed first; it appeared the stent had been completely fractured and moved distal; upon further inspection at high resolution the stent was intact, just elongated with crimping above that area; further treatment consisted of accessing the true lumen of the stent with at pta balloon and then placing a lifestent across the area of elongation; the procedure was completed; and the patient was not harmed.

Brand Name
MISAGO RX SELF-EXPANDING PERIPHERAL STENT
Common Device Name
STENT
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key5578795
Report Number9681834-2016-00081
Device Sequence Number362319
Product Code NIP
UDI-Device Identifier04987350722140
UDI-Public(01)04987350722140(17)180731(10)150831
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P140002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/31/2018
Device Catalogue NumberSXR06150L
Device Lot Number150831
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2016
Initial Report FDA Received Date04/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EV3 SNARE CATHETER; GLIDEWIRE ADVANTAGE; LIFESTENT; PTA BALLOONS
Outcome Attributed to Adverse Event Other;